MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient's log files were sent for review.Following review, it appeared that the event log captured low voltage hazard events while using the mobile power unit (mpu).It appeared that the mpu lost power briefly (3 seconds), which enabled the emergency backup battery (ebb) in the system controller until power was restored to the mpu.There were no other unusual events noted in the log file.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of no external power event was confirmed via the submitted log files.On 21jan2026, the log file captured power cable disconnect and low voltage hazard alarms while connected to the mobile power unit (mpu) due to a loss of ac power.The alarms resolved shortly after when power was restored to the system.The backup battery supported the system without issue during this event.The pump appeared to operate in the expected range and there were no other notable events captured on the reported event date in the log file.Multiple attempts were made to obtain additional information regarding the serial number of the mpu, if the mpu had a v-lock connector on the ac power cord, if the ac power cord came loose from the wall outlet or the back of the unit, if there were any environmental circumstances that would have affected ac power at the time of the event, if the mpu was exchanged, and if the mpu will be returned; however, no additional information has been provided and to date, no product has been received.A root cause for the reported event was not conclusively determined through this analysis.Device history records could not be reviewed due to the serial number of the mobile power unit not being reported.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.D, heartmate 3 patient handbook, rev.A are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, provides instructions on how to interpret and troubleshoot power cable disconnect and low voltage hazard alarms.Section 3 of the ifu, entitled ¿powering the system¿, instructs the user to transfer from the mobile power unit (mpu) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24253588
Report Number2916596-2026-00589
Device Sequence Number8326675
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American